MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020430
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial/final mdr being submitted for this complaint with associated mfr# 2954740-2017-00260.(b)(4).(b)(6).The device was damaged with no damages visible with the naked eye.The locking mechanism of the introducer sheath is not engaged with the resheathing tool and the clear tab of the introducer was retracted slightly proximal to the resheathing tool.The distal section embolic coil was compressed and kinked in the green introducer.There was also a kink at the proximal end of the embolic coil just past the articulating junction.The distal end of the embolic coil including the ball tip are intact with no evidence of damage.No damages to the introducer sheath were found.The device could not be advanced out of the green introducer and therefore could not be advanced through a microcatheter to test advancement.The complaint that the microcoil system could not be advanced through the proximal end of the microcatheter is confirmed.The device could not be advanced through its own introducer during testing.Unreported damage of coil kinking was observed.The circumstances of the coil kinking cannot be conclusively determined however as the complaint states that the device could not be advanced through the proximal shaft of the microcatheter it is likely that a source of unknown distal interference compressed and kinked the coil.These kinks in turn can cause the coil to push against the introducer wall and prevent it from advancing through the introducer.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and the analysis, the reported event of resistance experienced was confirmed.The root cause of the failure could not be determined, however unreported coil kinking was found on the device during the analysis.This damage may have occurred due distal interference which likely caused the experienced resistance.Review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.There is no current safety signal identified related to the reported event based on review of complaint history for the device.
 
Event or Problem Description
As reported by a health care professional, during coiling of an anterior communicating artery aneurysm a deltaplush cerecyte 2 mm x 4 cm (cpl10020430/c38154) did not advance through the proximal shaft of a competitor¿s microcatheter (echelon14 45-degree mc).The procedure was continued using a same like product and a delay of 5 minutes was reported due to the product issue.A deltaplush and micrusphere coil went through the same mc without issues before and after the encountered resistance.There were no issues experienced with the echelon mc.There were no damages reported on the coil or the mc prior to use or upon removal.An adequate continuous flush was maintained through the catheter.There were no adverse consequences due to the reported event.It was initially reported that the complaint product is available for return, however the mc is not available for return.The deltaplush embolic coil was found to be kinked when received for investigation.It is unknown when the damage to the coil occurred.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6854294
Report Number2954740-2017-00260
Device Sequence Number801102
Product Code HCG
UDI-Device Identifier00878528008224
UDI-Public(01)00878528008224(17)200831(10)C38154
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Catalogue NumberCPL10020430
Device Lot NumberC38154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2017
Initial Report FDA Received Date09/11/2017
Patient Sequence Number1